MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number 3854
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/15/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the wire protruded from the balloon.A 10mmx4.00mm wolverine coronary cutting balloon was selected for use.During procedure, it was noted that the wire was protruding from the balloon after insertion.A new wolverine was then used and completed the procedure.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The returned device was attached to an encore inflation unit and positive pressure was applied in an attempt to inflate the balloon.The balloon could not be inflated due to the presence of solidified media that was present within the inflation lumen and balloon.The device was soaked in a water bath at a temperature of 37 degrees celsius to help soften the media before further inflation attempts were made.The device was removed from the bath and the balloon was again attached to an inflation device subjected to positive pressure and liquid was observed to be leaking from a pinhole in the shaft area of the balloon approximately 2mm proximal from the proximal marker band.Liquid was also observed leaking from the tip.An examination of the balloon material identified no issues.The markerbands, blades and tip section of the device were visually and microscopically examined, and no issues were noted with the device that may have potentially contributed to the complaint incident.All blades were present and fully bonded to the balloon material.A visual and tactile examination of the shaft/hypotube identified a pinhole approximately 2mm proximal from the proximal marker band.The shaft polymer extrusion was torn was also noted to be kinked 43mm distally from the wire exchange port.Multiple hypotube kinks were also identified.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that the wire protruded from the balloon.A 10mm x 4.00mm wolverine coronary cutting balloon was selected for use.During procedure when inserting the device, it was noted that the wire protruded from the balloon.The procedure was completed with a different device.No patient complications were reported.

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10180885
Report Number2134265-2020-07891
Device Sequence Number11533479
Product Code NWX
UDI-Device Identifier08714729888307
UDI-Public08714729888307
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2021
Device Model Number3854
Device Catalogue Number3854
Device Lot Number0024286146
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2020
Initial Date Received by Manufacturer 05/26/2020
Supplement Date Received by Manufacturer07/14/2020
Initial Report FDA Received Date06/22/2020
Supplement Report FDA Received Date08/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1